Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2019, 12:14 AM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2019, 12:14 AM CDT (05:14 UTC)
- Expired
- May 15, 2019, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:22 AM CDT | HAIL 1.75 | 2 S Wildwood, MO | VIA TWITTER WITH PICTURE. |
| May 15, 12:24 AM CDT | HAIL 0.88 | Eureka, MO | LOTS OF HAIL, SOME STONES UP TO NICKEL SIZE. |
| May 15, 12:25 AM CDT | HAIL 2 | 3 Sw Wildwood, MO | DELAYED REPORT. SPOTTER REPORTED 2-INCH HAIL ALONG STARCK LANE. |
| May 15, 12:29 AM CDT | HAIL 1.25 | 2 Nne Eureka, MO | VIA MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS53 KLSX 150514
SVRLSX
MOC071-099-189-150600-
/O.NEW.KLSX.SV.W.0042.190515T0514Z-190515T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1214 AM CDT Wed May 15 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in east central Missouri...
East central Franklin County in east central Missouri...
Southwestern St. Louis County in east central Missouri...
* Until 100 AM CDT.
* At 1213 AM CDT, a severe thunderstorm was located near Pacific,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wildwood, Arnold, Eureka, Sunset Hills, Pacific, Fenton, Byrnes
Mill, Gray Summit, High Ridge, Mehlville, Murphy, Villa Ridge,
Cedar Hill, Oakville, House Springs, Sappington, Concord,
Scotsdale, Parkdale and Otto.
This includes the following highways...
Interstate 44 in Missouri between exits 251 and 272.
Interstate 55 in Missouri near exit 191.
This also includes Route 66 State Park and Castlewood State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 9090 3860 9076 3850 9031 3831 9053
TIME...MOT...LOC 0513Z 287DEG 35KT 3854 9076
HAIL...1.00IN
WIND...60MPH
$$
Byrd3 follow-up statements
552
WWUS53 KLSX 150529
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1229 AM CDT Wed May 15 2019
MOC071-099-189-150600-
/O.CON.KLSX.SV.W.0042.000000T0000Z-190515T0600Z/
Jefferson MO-Franklin MO-St. Louis MO-
1229 AM CDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN
ST. LOUIS COUNTIES...
At 1229 AM CDT, a severe thunderstorm was located near Eureka, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wildwood, Arnold, Eureka, Sunset Hills, Pacific, Fenton, Byrnes Mill,
High Ridge, Mehlville, Murphy, Cedar Hill, Gray Summit, Oakville,
House Springs, Sappington, Concord, Scotsdale, Parkdale, Otto and
Catawissa.
This also includes Route 66 State Park and Castlewood State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 257 and 272.
Interstate 55 in Missouri near exit 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9084 3858 9068 3850 9031 3831 9053
TIME...MOT...LOC 0529Z 287DEG 33KT 3850 9059
HAIL...1.00IN
WIND...60MPH
$$
Britt976
WWUS53 KLSX 150540
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1240 AM CDT Wed May 15 2019
MOC071-150550-
/O.CAN.KLSX.SV.W.0042.000000T0000Z-190515T0600Z/
Franklin MO-
1240 AM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3843 9065 3855 9056 3850 9031 3836 9048
TIME...MOT...LOC 0540Z 282DEG 33KT 3851 9045
$$
MOC099-189-150600-
/O.CON.KLSX.SV.W.0042.000000T0000Z-190515T0600Z/
Jefferson MO-St. Louis MO-
1240 AM CDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES...
At 1240 AM CDT, a severe thunderstorm was located over Murphy, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arnold, Eureka, Sunset Hills, Fenton, Byrnes Mill, High Ridge,
Mehlville, Murphy, Oakville, House Springs, Concord, Sappington,
Scotsdale, Parkdale and Otto.
This also includes Castlewood State Park.
This includes Interstate 44 in Missouri between exits 266 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3843 9065 3855 9056 3850 9031 3836 9048
TIME...MOT...LOC 0540Z 282DEG 33KT 3851 9045
HAIL...1.00IN
WIND...60MPH
$$
Britt073
WWUS53 KLSX 150553
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1253 AM CDT Wed May 15 2019
MOC099-189-150603-
/O.EXP.KLSX.SV.W.0042.000000T0000Z-190515T0600Z/
Jefferson MO-St. Louis MO-
1253 AM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SOUTH CENTRAL ST. LOUIS COUNTIES WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3843 9065 3855 9056 3850 9031 3836 9048
TIME...MOT...LOC 0553Z 287DEG 35KT 3848 9031
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:37 PM CDT, 37 minutes earlier.
Area forecast discussion, May 14, 11:37 PM CDT, 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1137 PM CDT Tue May 14 2019 .UPDATE... Issued at 828 PM CDT Tue May 14 2019 Continue to see room for improvement among model guidance for this evening. Storms over northwest to north-central MO continue to slowly move SE. Current timing suggest these storms should be entering the CWA around 04z. However, showers continue NE of the warm front that also continue to move slowly SE. Question then becomes if these storms will remain severe as they enter the CWA. Strong WAA, low and mid level temps should continue to warm, which may help reduce CAPE. Given loss of heating, this makes sense. However, will need to continue to monitor trends this evening into the overnight hours. The severe threat should remain along and west of the warm front, more or less the western third or so of the CWA. Tilly && .SHORT TERM... (Through Late Wednesday Night) Issued at 310 PM CDT Tue May 14 2019 Northwest flow continues to dominate the upper level pattern across the region. An embedded shortwave swept to the SE through Iowa this morning, sparking an area of rain as it moved toward the Mid- Mississippi Valley. At the surface, high pressure has moved into the Ohio River Valley while broad low pressure has begun to develop across the western Plains, resulting in southerly flow at the surface veering with height. 12z upper air analysis reveals a stark low level baroclinic zone across western MO, along with a plume of moisture between 850 and 700mb extending from SW MO into NE OK. These features, coupled with the above wind profile, will result in strong warm, moist advection across the area this afternoon and overnight as the warm front moves in. Isolated to scattered showers and storms are expected to develop across western MO by early this evening along the front. MLCAPE in this area is progged to approach 1000 j/kg, though deep layer shear is only marginally supportive for severe weather. Mixed layer instability will then quickly fall off after sunset as a secondary shortwave, currently evident in WV imagery over the northern Plains/Upper Midwest, pushes into the area. This wave atop the warm front will allow for the showers to become more widespread as they move east across the area. We'll also see a plume of mid-level lapse rates between 6-7 C/km move in overnight, which will sustain at least scattered storm chances through the night. A surface trough will build into the region behind the precip tomorrow morning, tapering warm air advection in the lowest levels. This will limit precip chances and allow temps to only get about 5 degrees warmer than what we saw today. By tomorrow afternoon and evening, a surface low is progged to track across south central Canada, with a warm front extending to the south. This front should push into our area overnight, enhancing our warm air advection and bringing precip chances back into the area. BSH .LONG TERM... (Thursday through Next Tuesday) Issued at 310 PM CDT Tue May 14 2019 Upper RIDGE will dominate our region for the first part of this period, from Thursday through much of Saturday. Combined with a surface frontal boundary that will linger to our north, this will result in mostly dry weather and much above normal temperatures. Max temps are expected to be well into the 80s in most places with some areas notably near STL metro pushing 90 degrees. There is good agreement on this upper RIDGE breaking down late Saturday and should at least allow some weak disturbances to interact with what will be a slowly approaching frontal system in a very unstable column to result in PoPs increasing at least to mid- range values (50%) for the second-half of the weekend. This event should peak when a strong upper level impulse swings through, but there are some big timing issues that need to be resolved and was really the only reason high-range PoPs (60%+) were not headlined in the forecast with this issuance. Timing will also be key on whether or not our region will see an episode of severe thunderstorms as well, per the SPC Day 6 outlook. After Sunday, there remains significant disagreement on what pattern to follow, with the EC and CMC preferring the re-establishment of a skinny yet highly amplified upper RIDGE, while the GFS simply maintains a very active SW upper flow. This would be a good instance of the usage of climo PoPs, which hug closely to around 30% for this time of year. Temperatures this period will also be conditional on which pattern wins out, with the EC/CMC suggesting a warmer drier pattern while the GFS would keep it closer to seasonal normals and wetter. TES && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1108 PM CDT Tue May 14 2019 An upper level short wave drop SE through the region. Scattered showers, with a few thunderstorms, continue to move slowly to the SE. Model guidance continues to suggest these storms will increase in coverage as they approach KSUS/KCPS. While some uncertainty remains, believe chances of impacting the terminal are high enough that will leave forecast as-is. However, some changes in timing may still be needed. Still expect any bkn MVFR cigs to remain east of terminals thru Wed. Otherwise, expect CU to develop on Wed with VFR bases. SPECIFICS FOR KSTL: SHRA with sct TS continue to move SE overnight. Will leave the mention of SHRA as-is for now. Expect clouds that develop behind this system to remain VFR. Expect CU to develop during the day Wed. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 14, 3:31 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 PM CDT Tue May 14 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-152100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 331 PM CDT Tue May 14 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. Scattered thunderstorms are expected tonight. A few storms may become strong to severe this evening, mainly over portions of central Missouri. The main threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding will continue along portions of the Mississippi River for the next few days, and the Illinois River through this week. The chance for thunderstorms will continue into Wednesday morning, then return to our area and persist each day from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening mainly over portions of central Missouri. TES
In the hours before
Special weather statement, May 15, 12:10 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
1210 AM CDT Wed May 15 2019
MOZ062-063-065-150600-
St. Louis MO-Jefferson MO-Franklin MO-
1210 AM CDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...EAST
CENTRAL FRANKLIN AND SOUTHWESTERN ST. LOUIS COUNTIES UNTIL 100 AM
CDT...
At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gray Summit, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wildwood, Eureka, Pacific, Valley Park, Fenton, Byrnes Mill, Gray
Summit, Villa Ridge, High Ridge, Murphy, Cedar Hill, House Springs,
Scotsdale, Parkdale, Peerless Park and Catawissa.
This includes Interstate 44 in Missouri between exits 251 and 272.
This also includes Route 66 State Park and Castlewood State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3836 9063 3851 9098 3854 9093 3854 9090
3858 9082 3859 9078 3860 9076 3853 9043
TIME...MOT...LOC 0509Z 283DEG 28KT 3854 9083
ByrdThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:10 AM CDT | Special Weather Statement | LSX | Jefferson | 50 min |
| May 15, 1:06 AM CDT | Special Weather Statement | LSX | Boone | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.